MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2.5-6-3D-ES
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Failure of Implant (1924); Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that on removing the coil back into the sheath, they noticed there was no coil attached.There was coil separation/break/premature detachment.Patient was checked and no coil was found.There's a possibility it could be in the echelon 10 but otherwise unknown.There was no surgical or medicinal intervention required.It was unknown if the pushwire was bent or broken.There was friction or difficulty during delivery.The physician did not reposition the coil.The physician did not attempt to detach the coil.The physician did not rotate the delivery pusher during procedure.The continuous flush was administered during the procedure.The case was abandoned due to removal of micro catheter and safety concerns with aneurysm.Additionally, the coil advanced through echelon 10 and was blocked at same point after trying to introduce coil twice.There was catheter resistance and catheter occlusion.No patient symptoms or further complications were reported as a result of this event.The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.The patient is alive with no injury.The patient was undergoing surgery for coiling treatment of an unruptured middle cerebral artery (mca) bifurcation aneurysm.It was noted the patient's blood flow was normal.The access vessel was the internal carotid artery (ica)/mca.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported at the time the case was abandoned there was adequate treatment.There was aneurysm recanal ization concerns.There was just no coil on deployment.The resistance was in the catheter hub.There was no coil found after removal.No detachment attempts were made as no coil on tip of pusher wire when deployed through microcatheter.Multiple scans of patient were done to locate the coil but coil not located, assumption was coil must have been in microcatheter but not located on flushing post procedure.The coil was not implanted.
 
Event or Problem Description
Medtronic received a report that on removing the coil back into the sheath, they noticed there was no coil attached.There was coil separation/break/premature detachment.Patient was checked and no coil was found.There's a possibility it could be in the echelon 10 but otherwise unknown.There was no surgical or medicinal intervention required.It was unknown if the pushwire was bent or broken.There was friction or difficulty during delivery.The physician did not reposition the coil.The physician did not attempt to detach the coil.The physician did not rotate the delivery pusher during procedure.The continuous flush was administered during the procedure.The case was abandoned due to removal of micro catheter and safety concerns with aneurysm.Additionally, the coil advanced through echelon 10 and was blocked at same point after trying to introduce coil twice.There was catheter resistance and catheter occlusion.No patient symptoms or further complications were reported as a result of this event.The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.The patient is alive with no injury.The patient was undergoing surgery for coiling treatment of an unruptured middle cerebral artery (mca) bifurcation aneurysm.It was noted the patient's blood flow was normal.The access vessel was the internal carotid artery (ica)/mca.Additional information received reported at the time the case was abandoned there was adequate treatment.There was aneurysm recanal ization concerns.There was just no coil on deployment.The resistance was in the catheter hub.There was no coil found after removal.No detachment attempts were made as no coil on tip of pusher wire when deployed through microcatheter.Multiple scans of patient were done to locate the coil but coil not located, assumption was coil must have been in microcatheter but not located on flushing post procedure.The coil was not implanted.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: video inspection system (m-78210), ruler (m-83361), pin gauge sets (m-84083, m-84081), camera (panasonic lumix dmc-zs5), in-house coil (model: qc-4-8-3d lot: a137673) as found condition: the echelon-10 micro catheter and axium prime device were returned for analysis within a shipping box, within a sealed tyvek biohazard pouch, within a sealed plastic biohazard pouch and within an opened axium prime inner pouch.The echelon-10 micro catheter was returned further partially within its dispenser tray.Visual inspection/damage location details: no damages or irregularities were found with the axium prime pusher.The axium prime implant coil was found severely stretched with the polypropylene filament broken.Due to the severe stretching, it is unclear if the implant coil had broken.No flash or hub mold were found within the hub.No damages or irregularities were found with the echelon-10 micro catheter hub.No damages or irregularities were found with the echelon-10 micro catheter body.The distal tip and distal marker band was found ovalized.Testing/analysis: the returned coil could not be used for resistance testing due to the damages.The echelon-10 total length (to the proximal marker band) was measured to be ~152.7cm and the usable length was measured to be ~145.1cm, which is within specification (specification: total (ref) = 152cm, usable: 144cm ±1.5cm).The echelon-10 micro catheter was flushed, and water was found to exit the distal end.An in-house coil was inserted into the echelon-10 micro catheter hub, through the catheter body and out the distal end with resistance encountered at the damaged distal marker band.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter resistance¿ and ¿coil resistance/stuck in catheter¿ were confirmed as resistance was encountered during in-house resistance testing.The resistance was found to be due to the damaged distal marker band and distal tip.Possible causes are patient vessel tortuosity, catheter entrapment, user advances/retrieves device against resistance or customer damaged catheter during removal from packaging.The customer report of ¿catheter occlusion¿ could not be confirmed.Water was flushed through the device and the in-house coil passed through the device with no issues other than the damaged distal tip/marker band.The customer report of ¿premature detachment¿ could not be confirmed as the implant was still attached.The customer report of ¿coil separation/break¿ could not be confirmed but could not be ruled out.Due to the severe stretching found, it is not possible to determine if any portion of the coil had broken/separated.It is possible the damages to the implant occurred during the attempt to push the coil into the micro catheter against the reported resistance.The axium prime coil is compatible for use with the echelon-10 micro catheter.H6.Coding updated based on analysis findings and all available information.It should be noted that this event remains reportable for device malfunction.However, there was no associated patient injury.Though the device was not implanted and the procedure was ended, information received indicating treatment was adequate at the time the procedure was ended.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22480372
Report Number9617601-2025-00616
Device Sequence Number8554379
Product Code KRD
UDI-Device Identifier00763000313715
UDI-Public(01)00763000313715(17)250923(10)225113025
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2025
Device Model NumberAPB-2.5-6-3D-ES
Device Catalogue NumberAPB-2.5-6-3D-ES
Device Lot Number225113025
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer07/17/2025
09/05/2025
Initial Report FDA Received Date07/11/2025
Supplement Report FDA Received Date07/31/2025
09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale